Common "Typhoid" queries answered by top doctors | iCliniq

Typhoid

Typhoid is a bacterial infection caused by the bacteria Salmonella typhi, which is manifested by high-grade fever, vomiting, and diarrhea. It is spread through contaminated water and food, and is prevalent in regions with less handwashing. If left untreated, it can result in perforations and peritonitis. Antibiotics like Ceftriaxone and Ciprofloxacin help in treating typhoid along with rehydration.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have persistent typhoid fever despite taking medicines. Why?

Query: Hello doctor, I am diagnosed with typhoid after undergoing a Widal test. I have been suffering from fever for the past ten days. The doctor advised tablet Cefoperazone and Sulbactam injections for four days still, fever is not reducing. Then, I went to another doctor, where the tests were repeated. ...  Read Full »


Dr. Arpit Varshney

Answer: Hello, Welcome to icliniq.com. As per your description, you are suffering from typhoid and UTI (urinary tract infection). The best way to deal with it is to take the antibiotics for seven days. Since the antibiotics you took were for a short period, you do not have any resolution in your symptoms ...  Read Full »

Why is my platelet count decreasing?

Query: Hi Doctor, I am having fever since last 6 days with continuous headache. I am taking Paracetamol on regular intervals, but my fever temperature is not decreasing from 100 degree, sometimes it reaches to 103 degree as well. Because of the fever my appetite is also reducing day by day. I got it checke...  Read Full »


Dr. Rajesh Gulati

Answer: Hi, Welcome to icliniq.com. Platelet count decreases in many other infections also, not only in dengue. If your fever temperature is not getting down with Paracetamol, then it means you had taken a very low dosage and many times it is not able to lower the temperature. You can take tablet ...  Read Full »

My husband has fever for 10 days and abdominal pain on passing stools. Why?

Query: Hello doctor, My 59-year-old husband has had a fever for about 10 days, the first two days it varied between 37.8 and 38.8 maximum and small diarrhea without any other symptoms. We thought it was the COVID at the beginning but it cannot be because he had no other symptoms and me and my children hav...  Read Full »


Dr. Ajeet Kumar

Answer: Hello, Welcome to icliniq.com. I feel very sorry to hear about your husband, and very rightly understand your concern and temptation for his unresolving symptoms. You are perfectly right that if treatment were given rightly he should have shown some improvement but unfortunately he did until now. ...  Read Full »

Why do I have a fever, chills, vomiting, stomach and body aches?

Query: Hello doctor, I have had a fever for the past seven days. I have also had chills, stomach aches, vomiting, body aches, heaviness in the stomach, and loss of appetite. Kindly help.  Read Full »


Dr. Basuki Nath Bhagat

Answer: Hello, Welcome to icliniq.com. I have read your query and am sorry for such discomfort. Let me download your laboratory reports and reply to you shortly. Regards.   Read Full »

Should I get a typhoid booster six years after the first?

Query: Hello doctor, I am going on a work trip tomorrow. I was vaccinated for typhoid six years ago and was informed today that I should have taken another typhoid vaccine. I read online that you should do this two to four weeks before traveling. Should I still try to get vaccinated? If so, can I take an o...  Read Full »


Dr. Gulati Ranjitsingh Awtarsingh

Answer: Hello, Welcome to icliniq.com. I have read your details, and I can understand the problem. Taking a booster dose of typhoid is always safer before going to another country. I suggest you take precautions and drink filtered and boiled water. Do not eat the roadside food and eat only in good restaur...  Read Full »

Why do I have symptoms like fever, rash, and stomach pain?

Query: Hi doctor, I suffer from jaundice and typhoid. I have vomiting, high fever, rashes, drowsiness, and stomach pain. Whenever I consult the doctor, he gives me medicines. I do not understand, and I am confused whether he gives tablets for jaundice and typhoid or whether he provides tablets for cough, h...  Read Full »


Dr. Lohit Chauhan

Answer: Hi, Welcome to icliniq.com. First of all, jaundice is a symptom, and typhoid fever is a diagnosis. Jaundice is a state in the human body in which there is an increase in bilirubin (produced in the liver) level causing yellowish discoloration of sclera and skin. I am not sure whether you have typhoid...  Read Full »

What causes fever and vomiting in my 8-year-old son?

Query: Hi doctor, This is regarding the treatment given to my son for viral fever. He is 8 years 3 months old. When we observed my son's fever, I gave him one teaspoon of P250 for three days. On the fourth day, I visited hospital due to continuous fever. As the blood report confirmed it as viral fever, he ...  Read Full »


Dr. Srinivas Rekapalli

Answer: Hi,Welcome to icliniq.com.I went through your child's history as you have provided and also saw the blood test reports (attachment removed to protect patient identity).According to the details provided, your child's illness fits into a viral illness spectrum. I believe you are concerned about fallin...  Read Full »

My father is suffering from fever and his widal test results is positive. Kindly help.

Query: Hi doctor, My father is about 58 years old and weighs 127 pounds. He has been suffering from a fever for 18 days. When I visited, the local doctor said to do the test of widal, total leucocyte count (TLC), and differential leucocyte count (DLC). The result came in, which widal was positive, and the...  Read Full »


Dr. Satpute Ganeshkumar Suresh

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concern. Your father is suffering from a urinary tract infection due to Klebsiella. You need to take antibiotics, according to culture reports. If your doctor prescribed you Septran, Ceftum, and Azithromycin, then they must be presc...  Read Full »

I have positive Widal test and high eosinophil count. What can be done?

Query: Hello doctor, I have a positive Widal test and liver function test showed a high eosinophil count. Anything eaten gets vomited out, intense weakness and fatigue. Please help.  Read Full »


Dr. Goswami Parth Rajendragiri

Answer: Hi,Welcome to icliniq.com.You are having typhoid infection of the gastrointestinal tract. For that, it is advisable to take soft and bland diet more like banana, mashed potato, khichadi, etc. Avoid heavy fatty food intake. Take fruit juices more. You should take 7 to 10 days course of antibiotics to...  Read Full »

Kindly go through my Widal report and suggest the reason for my fever.

Query: Hi doctor, I have been suffering from fever for the past two days. My Widal report says S. Typhi O antigen 1:40, S. Typhi H antigen 1:40 and S. paratyphoid A. I am only taking tablets to control my temperature. Please explain the report.  Read Full »


Dr. Kulkarni Rahul Suresh

Answer: Hi, Welcome to icliniq.com. Depending upon your Widal test report, it is hard to pinpoint the diagnosis of fever to be of enteric origin (typhoid). You need to document rising Widal titers to be sure of that diagnosis and that too after a week of fever. To establish the diagnosis of typhoid fever a...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.